Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 53, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 26, 2009, 7:28 PM CDT for Montague County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2009, 7:28 PM CDT (00:28 UTC)
- Expired
- Mar 26, 2009, 8:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Montague County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 129 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 441 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 1511 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 7:06 PM CDT, 22 minutes earlier.
Area forecast discussion, Mar 26, 7:06 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 706 PM CDT THU MAR 26 2009 .UPDATE... UPDATED TO REMOVE LATE AFTERNOON WORDING IN ZONES AND IMPROVE SKY COVER IN ACROSS SW HALF OF NORTH TX THROUGH THE EVENING HOURS. ISOLATED SUPERCELLS HAVE BEEN INITIATING NEAR FINE-LINE TRIPLE POINT JUST E OF SFC LOW BETWEEN BOWIE AND JACKSBORO...WHICH HAS BETTER SURFACE /LOW-LEVEL CONVERGENCE DUE TO BACKED ESE FLOW LOCALIZED ACROSS THAT AREA...WITH STRONG/MEAN ENE FLOW...THOUGH SOME DEVIANT RIGHT MOTION TO STORMS IS POSSIBLE INTO STRONG SLY INFLOW 20-30 KTS AT 850 MB. FRONT STILL ACROSS S-CENTRAL OK...SO EXPECT AREAS NORTH OF I-20 CORRIDOR TO BE THE MAIN FOCUS AT LEAST THROUGH LATE EVENING. WOULD NOT BE SURPRISED IF SPC WANTS A WATCH ISSUE BETWEEN I-40/I-20 CORRIDOR/RED RIVER VALLEY HERE SOON. MAY NEED TO TWEAK POPS DOWN IN AN HOUR OR TWO SOUTH OF I-20...AS LARGE- SCALE SUBSIDENCE BEHIND SE TX/COASTAL COMPLEX MAY BE TOO MUCH TO OVERCOME FOR CONVECTIVE DEVELOPMENT MOST OF THE NIGHT. STAY TUNED. 05/ && .AVIATION... /00Z TAFS/ DRYLINE JACKSBORO TO BROWNWOOD HAS ENDED ITS PUSH EAST AND HAS BEGUN RETREATING. CAP PERSISTS...WITH LITTLE CU REMAINING. CONVECTION HAS BEEN LIMITED TO MONTAGUE COUNTY INVOF SFC LOW. TAF SITES WILL REMAIN IN HUMID SECTOR...WHERE ST/BR SHOULD RETURN AROUND 06Z (1 AM CDT). LIFR CIGS AND IFR VSBY WILL PREVAIL UNTIL WINDS VEER AROUND MIDDAY. NO CHANGE NEEDED TO TIMING OF WIND SHIFT (AND POTENTIAL NEAR- BOUNDARY CONVECTION). INITIAL POSTFRONTAL WINDS WILL BE AROUND 270. THEREAFTER...PERFECT PROG WINDS ARE CLOSER TO 300...BUT MOS GENERALLY 280-290. AGREE WITH CWSU ZFW THAT NW FLOW AT DFW IS LIKELY...31L/R. WINDS MAY TEMPORARILY REACH 30KTS SUSTAINED WITH GUSTS IN EXCESS OF 40KTS. STRONG WINDS WILL PERSIST THROUGHOUT 24-30HR EXTENSION OF TAFDFW. 25 && .PREV DISCUSSION... /ISSUED 341 PM CDT THU MAR 26 2009/ STRATUS HAS PERSISTED OVER THE EASTERN HALF OF NORTH TEXAS THROUGH THE MID AFTERNOON HOURS...WHILE CLEARING HAS OCCURRED WEST OF I-35. SURFACE BASED INSTABILITY HAS INCREASED TO OVER 1500 J/KG AHEAD OF THE DRY LINE...WITH DIMINISHING INHIBITION AS CONVECTIVE TEMPS NEAR 80 DEGREES ARE REACHED. IN THE LAST HOUR OR SO CUMULUS HAS CONGEALED ALONG THE DRY LINE...WHICH STALLED FROM HENRIETTA TO NEAR MASON. SOME CELLS DEVELOPED...BUT STRUGGLED TO ESTABLISH THEMSELVES WITHIN STRONG DEEP LAYER SHEAR...AND HAVE SO FAR DISSIPATED. THIS IS AN INDICATION OF A LACK OF DEEP LAYER FORCING AND DRY AIR ENTRAINMENT INTO YOUNG UPDRAFTS. WE EXPECT WITH A COUPLE MORE HOURS OF HEATING...A COUPLE SEVERE SUPERCELLS WILL DEVELOP ALONG THE DRY LINE. COVERAGE SHOULD BE LOW...ONLY 20-30 PERCENT. PARAMETERS ARE VERY FAVORABLE FOR LARGE HAIL...BUT WIND AND LOW LEVEL ROTATION WITH SUPERCELLS WEST OF I-35 WILL ALSO BE POSSIBLE. STORMS THAT DO DEVELOP WILL HAVE TO BECOME ELEVATED ABOVE STOUT CAP TO SURVIVE IN ENVIRONMENT EAST OF I-35 EARLY THIS EVENING. MODELS SUGGEST SLUG OF UPPER LEVEL FORCING WILL ARRIVE BY MID EVENING...AND PRIMARILY INFLUENCE THE NORTHERN ZONES. THIS IS WHERE NAM/RUC DEVELOP QPF...AND THE HIGHEST POPS WILL BE PLACED OVER THE NORTHEAST ZONES FOR TONIGHT. POWERFUL EARLY SPRING UPPER LEVEL LOW WILL CLOSE OFF TOMORROW WITH BLIZZARD CONDITIONS SPREADING INTO THE TX PANHANDLE. COLD FRONT WILL RACE SOUTHEAST THROUGH NORTH TEXAS DURING THE AFTERNOON HOURS. WINDS WILL BE VERY STRONG...WITH GUSTS TO 45 OR 50 MPH POSSIBLE WITH THE FRONT. AHEAD OF THE COLD FRONT...WILL CONTINUE THE CHANCE OF SHOWERS AND THUNDERSTORMS...MAINLY OVER THE NORTHERN AND EASTERN ZONES WHERE BEST MOISTURE/INSTABILITY WILL BE PRESENT. TEMPERATURES WILL FALL INTO THE 40S BEHIND THE FRONT...WITH LOWS FRIDAY NIGHT IN THE 30S. PARTIAL THICKNESS VALUES SUPPORT SNOW WITH WRAP AROUND PRECIP ALONG THE RED RIVER FRIDAY EVENING...BUT LITTLE MOISTURE IN THE ICE ACTIVATION LAYER MAY KEEP PRECIP ALL LIQUID. WILL CONTINUE TO INCLUDE RAIN/SNOW MIX ALONG THE RED RIVER COUNTIES...BUT NO ACCUMULATIONS ARE EXPECTED. SIDED WITH COLDER PERFECT PROG GUIDANCE FOR TEMPS THIS WEEKEND AS CLIMO INFLUENCED MAV/MET MOS PROBABLY DO NOT HAVE A HANDLE ON LOW LEVEL THERMAL PROFILES THIS COLD THIS TIME OF YEAR. HIGH PRESSURE WILL BUILD INTO NORTH TEXAS SATURDAY NIGHT AND SET THE STAGE FOR WIDESPREAD FROST...AND ISOLATED AREAS OF FREEZING TEMPERATURES. A FREEZE OR FROST WOULD PUT ANY TENDER VEGETATION AT RISK. OTHERWISE...SUNDAY/MONDAY WILL BE NICE WITH RETURN FLOW SETTING UP AND WARMER TEMPERATURES. A COUPLE SYSTEMS WILL AFFECT THE REGION NEXT WEEK. THE FIRST WILL BE ON MONDAY NIGHT AND THE SECOND ON WEDNESDAY AND THURSDAY. THE FIRST SYSTEM WILL HAVE LIMITED MOISTURE AND WILL KEEP LOW POPS CONFINED TO THE NORTHEAST ZONES. WILL FAVOR THE ECMWF FOR THE SECOND SYSTEM...WHICH INDICATES A DRYLINE SET UP WEDNESDAY EVENING...WITH A CHANCE OF RAIN AREAWIDE WEDNESDAY NIGHT AND THURSDAY AS UPPER LEVEL LOW TRACKS OVER. TEMPERATURES WILL BE SEASONABLE NEXT WEEK. TR.92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 58 65 35 52 35 / 30 50 20 5 0 WACO, TX 59 70 37 59 34 / 20 40 10 5 0 PARIS, TX 57 68 35 48 33 / 40 70 50 10 0 DENTON, TX 54 63 33 50 33 / 40 50 30 5 0 MCKINNEY, TX 58 67 35 50 32 / 40 60 30 5 0 DALLAS, TX 60 67 36 52 39 / 30 50 20 5 0 TERRELL, TX 60 69 35 53 34 / 40 60 20 5 0 CORSICANA, TX 59 71 36 57 34 / 30 50 10 5 0 TEMPLE, TX 59 71 38 62 34 / 20 30 10 5 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 25/05
Hazardous weather outlook, Mar 26, 3:47 PM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 347 PM CDT THU MAR 26 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271215- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 347 PM CDT THU MAR 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THROUGH TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT ACROSS MOST OF NORTH TEXAS...WITH THE GREATEST CHANCES EAST OF THE I-35 CORRIDOR. SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE AGAIN FRIDAY ACROSS ALL OF NORTH TEXAS. SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. NORTHWEST WINDS BEHIND A COLD FRONT ARE EXPECTED TO GUST AS HIGH AS 50 MPH ACROSS NORTH TEXAS TOMORROW. ADDITIONALLY...LIGHT SNOW WILL BE POSSIBLE ALONG THE RED RIVER FRIDAY NIGHT. NO ACCUMULATION IS EXPECTED. A WIDESPREAD FROST IS POSSIBLE SATURDAY NIGHT WITH A FEW LOCATIONS DROPPING BELOW FREEZING. THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT EAST OF I-35 AND AGAIN WEDNESDAY ACROSS THE ENTIRE AREA. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED GENERALLY EAST OF I-35. 13
In the hours before
Local storm report, Mar 26, 6:47 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
647 PM CDT THU MAR 26 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL 2 N NOCONA 33.81N 97.73W
03/26/2009 E1.25 INCH MONTAGUE TX TRAINED SPOTTERLocal storm report, Mar 26, 6:56 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
656 PM CDT THU MAR 26 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL NOCONA 33.78N 97.73W
03/26/2009 E0.88 INCH MONTAGUE TX AMATEUR RADIOLocal storm report, Mar 26, 7:04 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
704 PM CDT THU MAR 26 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 5 NE NOCONA 33.83N 97.67W
03/26/2009 E1.00 INCH MONTAGUE TX AMATEUR RADIOLocal storm report, Mar 26, 7:09 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
709 PM CDT THU MAR 26 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL NOCONA 33.78N 97.73W
03/26/2009 E1.25 INCH MONTAGUE TX TRAINED SPOTTERLocal storm report, Mar 26, 7:12 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
712 PM CDT THU MAR 26 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM HAIL NOCONA 33.78N 97.73W
03/26/2009 E1.75 INCH MONTAGUE TX AMATEUR RADIOLocal storm report, Mar 26, 7:18 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
718 PM CDT THU MAR 26 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM HAIL 8 E NOCONA 33.78N 97.59W
03/26/2009 E1.75 INCH MONTAGUE TX AMATEUR RADIO
IN BONITAThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 7:12 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Montague | 63 min |
| Mar 26, 7:40 PM CDT | Tornado Warning | FWD | Cooke | 50 min |
| Mar 26, 8:29 PM CDT | Tornado Warning | FWD | Cooke | 61 min |
| Mar 26, 8:31 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 14 min |
| Mar 26, 9:02 PM CDT | Tornado Warning | FWD | Grayson | 58 min |
| Mar 26, 9:28 PM CDT | Tornado Warning | FWD | Cooke, Grayson | 62 min |
| Mar 26, 9:59 PM CDT | Tornado Warning | FWD | Grayson | 61 min |
| Mar 26, 10:15 PM CDT | Special Weather Statement | FWD | Fannin | 30 min |
| Mar 26, 10:33 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 57 min |
| Mar 27, 9:38 AM CDT | Wind Advisory | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more | 33 hr |
| Mar 27, 10:29 AM CDT | Special Weather Statement | FWD | Bell | 31 min |
| Mar 27, 10:45 AM CDT | Special Weather Statement | FWD | Milam | 30 min |
| Mar 27, 11:01 AM CDT | Special Weather Statement | FWD | Falls | 29 min |
| Mar 27, 11:38 AM CDT | Special Weather Statement | FWD | Milam | 37 min |
| Mar 27, 11:55 AM CDT | Special Weather Statement | FWD | Limestone | 35 min |
| Mar 27, 12:09 PM CDT | Special Weather Statement | FWD | Hill | 36 min |
| Mar 27, 12:18 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Hill, Limestone, Navarro | 57 min |
| Mar 27, 1:00 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Hunt, Kaufman, Navarro, Rains, Van Zandt | 46 min |
| Mar 27, 1:35 PM CDT | Special Weather Statement | FWD | Rockwall | 25 min |
| Mar 27, 1:43 PM CDT | Special Weather Statement | FWD | Collin | 32 min |
| Mar 27, 2:20 PM CDT | Special Weather Statement | FWD | Fannin | 25 min |
| Mar 27, 3:19 PM CDT | Freeze Warning | FWD | Comanche, Cooke, Denton, Eastland, Erath, Grayson and 7 more | 19 hr |
| Mar 27, 4:58 PM CDT | Special Weather Statement | FWD | Henderson, Van Zandt | 32 min |
| Mar 27, 5:09 PM CDT | Special Weather Statement | FWD | Anderson | 36 min |
| Mar 27, 5:35 PM CDT | Special Weather Statement | FWD | Anderson | 25 min |
| Mar 27, 6:04 PM CDT | Special Weather Statement | FWD | Anderson | 26 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.